Anita Bhamidipati, MD
A 49 y/o M presents with three days of bloody diarrhea, altered mental status and fever...
It’s the end of a long night shift and you are about to see your next patient triaged as “known history of gastroparesis, presenting with intractable nausea and vomiting.” You know you are in for a rough battle ahead without any good pharmacological choices for treatment. Enter HALOPERIDOL.
Oncological patients are at risk of developing several complications including life threatening infections. We often first worry about neutropenic fever in these patients. However, there are other oncological emergencies with which the emergency medicine physician needs to be familiar.
It’s another busy shift in the Emergency Department and you are seeing the third patient of the day in atrial fibrillation with rapid ventricular response. You think to yourself, “simple plan and disposition: stabilize, start on a diltiazem infusion, anticoagulate and admit to cardiology, right?” Well before you proceed with this well accepted approach, consider an alternative management strategy where you can even discharge the patient home!
The anatomical location of a posterior myocardial infarction makes it's diagnosis not readily apparent. Intimate knowledge of standard and posterior ECG manifestations of posterior myocardial infarctions is crucial to picking up on this potential fatal pathology. This post aims to provide tips for evaluating patients for posterior myocardial infarction.